An unusual case of Ecstasy poisoning

Intensive Care Med. 1996 Jul;22(7):670-1. doi: 10.1007/BF01709744.

Abstract

We describe a case of poisoning with 3,4-methylenedioxymet-amphetamine Ecstasy that presented with all the features suggestive of a fatal outcome, including a creatinine phosphokinase level markedly higher than any previously reported. The patient, a paraplegic, was treated with dantrolene and made a full recovery.

Publication types

  • Case Reports

MeSH terms

  • Adult
  • Creatine Kinase / blood
  • Dantrolene / therapeutic use
  • Humans
  • Male
  • Muscle Relaxants, Central / therapeutic use
  • N-Methyl-3,4-methylenedioxyamphetamine / poisoning*
  • Paraplegia / complications
  • Poisoning / blood
  • Poisoning / drug therapy
  • Respiratory Distress Syndrome, Adult / chemically induced
  • Status Epilepticus / chemically induced

Substances

  • Muscle Relaxants, Central
  • Creatine Kinase
  • Dantrolene
  • N-Methyl-3,4-methylenedioxyamphetamine